MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA SUPREME SIZE 4

TELEFLEX MEDICAL LMA SUPREME SIZE 4
Model Number IPN922811
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that"the doctor found cuff broken when opening the package during clinical setting before using on patient".The device was not used on a patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A photo was provided by the customer and it was observed that the cuff had burst.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The sample was returned by the customer and sent to the manufacturing site for evaluation.The manufacturing site reports "actual complaint sample was received for observation.It was received with cuff protector and vent tab install to the product.Open the cuff protector and reviewed on the cuff condition.Cuff burst at two area, at the distal tip area and the proximal end of cuff.Reviewed on the vent tab installation area found the vent tab was not touching the check valve.Remove the check valve and identify the component was broken.Suspect that cuff deforms during sterilization process when vent tab dislodged or probably not assembled properly before sterile.Dhr was reviewed.No abnormality was found." manufacturing site conclusion: "based on the complaint description and review of dhr for the affected lot, the lot was produced in (b)(6) 2019 and found no abnormalities.There was also no nc raised during production of the lot.During review on visual inspection on complaint sample received, found vent tab that install to the product was broken.High potential the cuff burst occur during sterilization process and the product undergoes sterile process with assembled with broken vent tab.Therefore, no free flow of air in and out of the cuff resulting the cuff was over inflated during sterile.In conclusion, the root cause of the failure was manufacturing or supplier related complaint.".
 
Event or Problem Description
It was reported that"the doctor found cuff boken when opening the package during clinical setting before using on patient".The device was not used on a patient.

Brand Name
LMA SUPREME SIZE 4
Common Device Name
LMA SUPREME
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY
6 battery road #07-02
singapore 04990 9
SN   049909
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14373570
Report Number9681900-2022-00014
Device Sequence Number17639705
Product Code CAE
UDI-Device Identifier15060112318099
UDI-Public15060112318099
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model NumberIPN922811
Device Catalogue Number175040
Device Lot NumberPMDGGD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/09/2022
08/16/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/09/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown